Alert archive / Wyoming / High Wind Watches in 2018
High Wind Watch 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 27, 2018, 2:08 AM MST for 4 counties in Wyoming. It took effect at Jan 27, 2018, 8:00 PM MST. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2018, 2:08 AM MST (09:08 UTC)
- In effect from
- Jan 27, 2018, 8:00 PM MST
- Expired
- Jan 27, 2018, 8:44 PM MST
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008 WWUS75 KCYS 270908 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 208 AM MST Sat Jan 27 2018 ...Strong Winds Returning Tonight to Wind Prone Areas of Southeast Wyoming... WYZ106-110-280000- /O.NEW.KCYS.HW.A.0009.180128T0300Z-180128T1700Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 208 AM MST Sat Jan 27 2018 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from this evening through Sunday morning. * TIMING...8PM Tonight Through 10 AM Sunday. * WINDS...West to southwest winds 35 to 45 mph sustained with gusts to 65 mph possible along Interstate 80 between Laramie and Rawlins near Arlington and Interstate 25 near Bordeaux between Chugwater and Wheatland. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, especially on west to east oriented sections of roadway. Light load semis and those towing camper trailers may encounter increased blowoff or blowover risks on Interstate 80 near Arlington and Interstate 25 near Bordeaux. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
454 WWUS75 KCYS 271937 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1237 PM MST Sat Jan 27 2018 ...STRONG WINDS RETURN TONIGHT TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING... WYZ110-281230- /O.UPG.KCYS.HW.A.0009.180128T0300Z-180128T1700Z/ /O.NEW.KCYS.HW.W.0010.180128T0300Z-180128T1700Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1237 PM MST Sat Jan 27 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST SUNDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 8 PM this evening to 10 AM MST Sunday. The High Wind Watch is no longer in effect. * TIMING...8PM Tonight Through 10 AM Sunday. The strongest winds are expected to start after midnight. * WINDS...West to southwest winds 35 to 45 mph sustained with gusts to 65 mph possible along Interstate 80 between Laramie and Rawlins near Arlington and Elk Mountain. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, especially on west to east oriented sections of roadway. Light load semis and those towing camper trailers may encounter increased blowoff or blowover risks on Interstate 80 near Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-281230- /O.CON.KCYS.HW.A.0009.180128T0300Z-180128T1700Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 1237 PM MST Sat Jan 27 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH SUNDAY MORNING... * TIMING...8PM Tonight Through 10 AM Sunday. * WINDS...West to southwest winds 35 to 45 mph sustained with gusts to 65 mph possible along Interstate 25 near Bordeaux between Chugwater and Wheatland. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, especially on west to east oriented sections of roadway. Light load semis and those towing camper trailers may encounter increased blowoff or blowover risks on Interstate 25 near Bordeaux. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
286 WWUS75 KCYS 280344 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 844 PM MST Sat Jan 27 2018 ...STRONG WINDS TONIGHT AND SUNDAY MORNING FOR THE INTERSTATE 80 WIND CORRIDOR BETWEEN LARAMIE AND RAWLINS... WYZ106-280445- /O.CAN.KCYS.HW.A.0009.000000T0000Z-180128T1700Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 844 PM MST Sat Jan 27 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch for the Central Laramie Range and Southwest Platte County including Bordeaux. Conditions are not favorable for the development of high winds. However, west winds may gust between 45 and 55 mph at times later tonight and early Sunday morning. $$ WYZ110-281700- /O.CON.KCYS.HW.W.0010.000000T0000Z-180128T1700Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 844 PM MST Sat Jan 27 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY... * TIMING...Late this evening through 10 AM Sunday. The strongest winds are expected to develop after midnight tonight. * WINDS...West to southwest winds 35 to 45 mph sustained with gusts to 65 mph along Interstate 80 between Laramie and Rawlins near Arlington and Elk Mountain. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles. Light load semis and those towing camper trailers may encounter increased blowoff or blowover risks along Interstate 80 near Arlington and Elk Mountain. Patchy blowing snow will create icy patches on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 26, 8:57 PM MST, 5 hours 11 minutes earlier.
Area forecast discussion, Jan 26, 8:57 PM MST, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 857 PM MST Fri Jan 26 2018 .UPDATE... Issued at 855 PM MST Fri Jan 26 2018 The only update this evening was for winds tonight. The 00Z local CAG-CPR 850/700mb height gradients have decreased from 50-55m to 40-45m. There has been no evidence of wave cloud development across Carbon County, and winds were 15-20 mph sustained with brief gusts to 35 mph. Winds will increase to 25 to 35 mph sustained with some gusts to 50 mph later tonight into Saturday morning. Cancelled the High Wind Watch as the potential for high winds has ended. && .SHORT TERM...(This evening through Saturday night) Issued at 240 PM MST Fri Jan 26 2018 Some mtn snow showers should persist into early this evening before dissipating, with mainly clear skies expected over the CWA otherwise tonight. Still some question as to whether winds in the Arlington area will come up to high wind levels overnight as gradients not looking all that high at this time. Will keep the watch going for now and let evening shift upgrade or cancel depending on if winds look like they will come up. Milder and breezy/windy across the CWA Saturday with increasing clouds as the next surge of upper level moisture moves into the area. Should see a return of mtn snow showers by late in the day as the moisture rides up the facing slopes. Little change through Saturday night with windy conditions persisting around the mtns. .LONG TERM...(Sunday through Friday) Issued at 240 PM MST Fri Jan 26 2018 Milder and mainly dry weather seen for the CWA Sunday through Tuesday as upper ridging builds over the western CONUS Sunday then shifts east and weakens Monday into Tuesday. Some breezy to windy areas around the mtns at times as the pressure gradient fluctuates. Next cold front looks to pass across later Tuesday bringing a chance for some snow showers to the CWA Weds. Cool and somewhat unsettled weather for Thursday and Friday as large scale cyclonic upper flow sets up over the CONUS with weak impulses passing across the area bringing snow showers. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 846 PM MST Fri Jan 26 2018 VFR. FEW-SCT mid-high clouds will increase in coverage from west to east overnight tonight into Saturday. There will be breezy to windy periods across much of southeast WY with westerly winds gusting to 25-35 kt. Winds may be higher over and near the mountains. Lighter westerly winds will prevail across the NE Panhandle. && .FIRE WEATHER... Issued at 240 PM MST Fri Jan 26 2018 No fire weather concerns anticipated into early next week with cool temperatures and melting snow cover along with min RHs well above critical levels. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...MAJ SHORT TERM...RE LONG TERM...RE AVIATION...MAJ FIRE WEATHER...RE
Hazardous weather outlook, Jan 26, 9:07 PM MST, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Cheyenne WY 907 PM MST Fri Jan 26 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-115>119- 280415- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 907 PM MST Fri Jan 26 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required at this time. WYZ104-105-109>114-280415- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 907 PM MST Fri Jan 26 2018 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TONIGHT Westerly winds 15 to 25 mph will increase to 25 to 35 mph with occasional gusts to 50 mph overniggt tonight, especially between Laramie and Rawlins. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required at this time.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 12:37 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 19 hr |
Nearby
High Wind Watches in Wyoming, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.